MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ECHOTIP ULTRA FIDUCIAL NEEDLE; MARKER, RADIOGRAPHIC, IMPLANTABLE, BIOPSY NEEDLE

WILSON-COOK MEDICAL INC ECHOTIP ULTRA FIDUCIAL NEEDLE; MARKER, RADIOGRAPHIC, IMPLANTABLE, BIOPSY NEEDLE
Model Number G03793
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - country: hong kong.Investigation evaluation: a product evaluation was performed only by the photos and video provided in response to this report because the product said to be involved was not provided to cook for evaluation.Per the photos and video provided we cannot complete a full evaluation.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on statements, photos, and video describing the event.The first photo shows the distal end of the device, and the needle is slightly advanced.This is assumed to be the amount of needle that would not retract as per the customer's allegations, thus confirming the complaint.The second photo shows a small kink in the catheter, mid way along the sheath.The video shows the device, and the needle is still advanced partially, and the handle cannot pull the needle back.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photos and video confirmed the report; however, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use (ifu) includes the following to ensure proper use of the device: "advance stylet until resistance is felt to ensure stylet is flush with proximal fiducial marker." "slowly introduce needle into accessory channel of endoscope and advance in short increments.Ensure needle is completely retracted and locked in place.Note: bends or kinks in needle caused by improper introduction may result in the inability to deploy fiducials." "with endoscope and device straight, advance needle to desired length by loosening thumbscrew on safety ring and advancing it until desired reference mark appears in window of safety ring.Tighten thumbscrew to lock safety ring in place.Note: the number in safety lock ring window indicates extension of needle in centimeters.Caution: failure to attach device prior to needle adjustment or extension may result in damage to the endoscope." "to place a fiducial, depress thumb ring while stabilizing stylet.Continue applying pressure until tactile feedback and ultrasound visualization indicates fiducial has been deployed.Fluoroscopy may also be used to aid in visualizing placement of fiducials.Note: depending on endoscope position and severity of angulation, more than one fiducial may deploy per site." prior to distribution, all echotip ultra fiducial needles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.There have been no other similar occurrences reported during the time period reviewed.Therefore, this report represents an isolated occurrence.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an endoscopic ultrasonography, the physician used a cook echotip ultra fiducial needle.It was reported that the physician observed a little bit of a kink on the catheter.The nurse tried to move forward and backward try to retrieve the needle, but the handle separated into two (2), total disassembly.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ECHOTIP ULTRA FIDUCIAL NEEDLE
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE, BIOPSY NEEDLE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston salem, NC 
3367440157
MDR Report Key22860428
Report Number1037905-2025-00605
Device Sequence Number21146744
Product Code FCG
UDI-Device Identifier00827002037939
UDI-Public(01)00827002037939(17)251104(10)W4885376
Combination Product (Y/N)N
PMA/510(K) Number
K141356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2025
Device Model NumberG03793
Device Catalogue NumberECHO-22-F
Device Lot NumberW4885376
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2025
Initial Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GF-UCT-260 SCOPE
Patient SexFemale